MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRAUMA INTERFACE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. TRAUMA INTERFACE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 71692802
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tibial nail surgery, sureshot monitor (trauma interface) couldn't be turned on and free hands were used to complete the surgery.Current state of health of the patient is good.There are no operative reports available.
 
Additional Manufacturer Narrative
It was reported that, during a tibial nail surgery, trauma interface couldn't be turned on and free hands were used to complete the surgery.The affected complaint device, used in treatment, was not returned for evaluation.Therefore product analysis could not be performed at this time.However, pictures were provided which could not confirm the stated failure.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No patient injuries or adverse consequences were reported, the patient status was reported as ¿good.¿ since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.The device user manual is available, identifying pre-operative requirements for use and suggesting that the targeter should be connected at least 10 minutes prior to targeting.

Brand Name
TRAUMA INTERFACE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10174574
Report Number1020279-2020-02607
Device Sequence Number2153536
Product Code OLO
UDI-Device Identifier03596010648174
UDI-Public3596010648174
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71692802
Device Lot Number50506584
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;